Arkiv för Matematik

  • Ark. Mat.
  • Volume 47, Number 2 (2009), 205-229.

Bounded universal functions for sequences of holomorphic self-maps of the disk

Frédéric Bayart, Pamela Gorkin, Sophie Grivaux, and Raymond Mortini

Full-text: Open access

Abstract

We give several characterizations of those sequences of holomorphic self-maps {φn}n≥1 of the unit disk for which there exists a function F in the unit ball $\mathcal{B}=\{f\in H^{\infty}: \|f\|_\infty\leq1\}$ of H such that the orbit {F∘φn: n∈ℕ} is locally uniformly dense in $\mathcal{B}$. Such a function F is said to be a $\mathcal{B}$-universal function. One of our conditions is stated in terms of the hyperbolic derivatives of the functions φn. As a consequence we will see that if φn is the nth iterate of a map φ of $\mathbb{D}$ into $\mathbb{D}$, then {φn}n≥1 admits a $\mathcal{B}$-universal function if and only if φ is a parabolic or hyperbolic automorphism of $\mathbb{D}$. We show that whenever there exists a $\mathcal{B}$-universal function, then this function can be chosen to be a Blaschke product. Further, if there is a $\mathcal{B}$-universal function, we show that there exist uniformly closed subspaces consisting entirely of universal functions.

Article information

Source
Ark. Mat., Volume 47, Number 2 (2009), 205-229.

Dates
Received: 27 July 2007
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.afm/1485907084

Digital Object Identifier
doi:10.1007/s11512-008-0083-z

Mathematical Reviews number (MathSciNet)
MR2529698

Zentralblatt MATH identifier
1195.30069

Rights
2008 © Institut Mittag-Leffler

Citation

Bayart, Frédéric; Gorkin, Pamela; Grivaux, Sophie; Mortini, Raymond. Bounded universal functions for sequences of holomorphic self-maps of the disk. Ark. Mat. 47 (2009), no. 2, 205--229. doi:10.1007/s11512-008-0083-z. https://projecteuclid.org/euclid.afm/1485907084


Export citation

References

  • Aron, R. and Gorkin, P., An infinite dimensional vector space of universal functions for H of the ball, Canad. Math. Bull. 50 (2007), 172–181.
  • Bayart, F., Universal inner functions on the ball, to appear in Canad. Math. Bull.
  • Bayart, F. and Gorkin, P., How to get universal inner functions, Math. Ann. 337 (2007), 875–886.
  • Bernal-González, L. and Grosse-Erdmann, K.-G., The hypercyclicity criterion for sequences of operators, Studia Math. 157 (2003), 17–32.
  • Bernal-González, L. and Montes-Rodríguez, A., Non-finite-dimensional closed vector spaces of universal functions for composition operators, J. Approx. Theory 82 (1995), 375–391.
  • Bernal-González, L. and Montes-Rodríguez, A., Universal functions for composition operators, Complex Var. Theory Appl. 27 (1995), 47–56.
  • Bourdon, P. S. and Feldman, N. S., Somewhere dense orbits are everywhere dense, Indiana Univ. Math. J. 52 (2003), 811–819.
  • Chee, P. S., Universal functions in several complex variables, J. Aust. Math. Soc. 28 (1979), 189–196.
  • Cima, J. A. and Matheson, A. L., Weakly compact composition operators on VMO, Rocky Mountain J. Math. 32 (2002), 937–951.
  • Garnett, J. B., Bounded Analytic Functions, Pure and Applied Mathematics 96, Academic Press, Orlando, FL, 1981.
  • Gauthier, P. M. and Xiao, J., The existence of universal inner functions on the unit ball of ℂn, Canad. Math. Bull. 48 (2005), 409–413.
  • Gorkin, P., Laroco, L., Mortini, R. and Rupp, R., Composition of inner functions, Results Math. 25 (1994), 252–269.
  • Gorkin, P., León-Saavedra, F. and Mortini, R., Bounded universal functions in one and several complex variables, Math. Z. 258 (2008), 745–762.
  • Gorkin, P. and Mortini, R., Universal Blaschke products, Math. Proc. Cambridge Philos. Soc. 136 (2004), 175–184.
  • Gorkin, P. and Mortini, R., Universal singular inner functions, Canad. Math. Bull. 47 (2004), 17–21.
  • Gorkin, P. and Mortini, R., Radial limits of interpolating Blaschke products, Math. Ann. 331 (2005), 417–444.
  • Heins, M., A universal Blaschke product, Arch. Math. (Basel) 6 (1954), 41–44.
  • Montes-Rodríguez, A., A note on Birkhoff open sets, Complex Var. Theory Appl. 30 (1996), 193–198.
  • Mortini, R., Infinite dimensional universal subspaces generated by Blaschke products, Proc. Amer. Math. Soc. 135:6 (2007), 1795–1801.
  • Rudin, W., Functional Analysis, 2nd edn., McGraw-Hill Series in Higher Mathematics, McGraw-Hill, New York, 1991.
  • Shapiro, H. S. and Robertson, M. S., Advanced problems and solutions: Solutions: 4468, Amer. Math. Monthly 60 (1953), 131–132.
  • Shapiro, J. H., Composition Operators and Classical Function Theory, Universitext: Tracts in Mathematics, Springer, New York, 1993.
  • Stephenson, K., Analytic functions and hypergroups of function pairs, Indiana Univ. Math. J. 31 (1982), 843–884.